Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Experiencing pain in abdomen closer to hip line, after heavy lifting. What can be done?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions

my name is XXXXX. I experienced pain in my left side of my abs closer to the hip line, since two weeks ago after lifting a very heavy steel pot. The pain travels straight down to the lower abs. The pain comes back once in a while, now it is more intense and continuous. I exercise regularly. Today is getting very upsetting. What I should do? Thank you,XXXXX

Posted Tue, 9 Jul 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 22 minutes later
Dear patient,

By the description of the symptoms, the location and the mechanism that precipitated the symptoms, condition would be very suggestive of an abdominal muscle strain; in these cases, there is usually rupture of muscle fibers and local inflammation. Therefore, some basic non-medication measures can help, such as topical ice with a plastic bag (or ice packs from pharmacy) three times a day, chamomille tea compresses in the area. From a medication stand point, an short course of an antiinflammatory such as ibuprofen, naproxen, diclofenac, etc for 5-7 days would help significantly. There are topical gels of these agents (eg. diclofenac gel) that also may be helpful. Things should get better with this conservative approach and some time. If they dont, I would advise to be seen by a provider who can conduct a physical examination and determine if any further workup is needed

Truly yours,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor